Posted , 42 users are following.
Hi I was put on citalopram for a few months, within a month of stopping I started to gain weight within 6-8 weeks I was 2.5 dress sizes bigger and for 5yrs I exercised twice a day burned 2000 cals and ate under 1000 a day and couldn't shift the weight. The doctors did all sorts of tests and nothing came up. Thats when my normal happy life stopped i only went on them because i was ancious about a break up. I continued visiting the doctor with new research as to what it may be. Then 11 months ago something happened and I was prescribed citalopram again and within a few months I'd lost the weight I just assumed it was stress but I exercised less and ate more which was odd. Then 4months ago I came off the citalopram and got my energy back and started running again but started gaining weight and within 6/8 wks I was 2dress sizes bigger which is when I started researching citalopram I found American forums with many people in the same situation and someone called it paradoxical weight gain iv been in touch with lundbeck the makers of the drug but they so say have had no reports. This I find hard to believe there are so many people with the same reaction on the American sites. Also in the research iv done there are studies in animals that suggest the brain does not renormalise after coming off citalopram and they deny this could have anything to do with weight gain. How can it not? Your body needs serotonin and tryptophan receptors to burn fat, if this function does not renormalise surely it can affect weight?? Does anyone have anything to help me?? I'm thinking of taking them to court as I am now depressed on diazipam having panic attacks all because I was a little anxious about a break up 6 yrs ago. Please help if you know anything x
3 likes, 73 replies